Advertisement

Israel Journal of Mathematics

, Volume 94, Issue 1, pp 285–317 | Cite as

The theta correspondence for similitudes

  • Brooks Roberts
Article

Abstract

In this paper we investigate the theta correspondence for similitudes over a nonarchimedean local field. We show that the two main approaches to a theta correspondence for similitudes from the literature are essentially the same, and we prove that a version of strong Howe duality holds for both constructions.

Keywords

Automorphic Form Witt Index Fundamental Identity Shimura Variety Irreducible Constituent 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [B] L. Barthel,Local Howe correspondence for groups of similitudes, Journal für die reine und angewandte Mathematik414 (1991), 207–220.MATHMathSciNetCrossRefGoogle Scholar
  2. [BZ] I. N. Bernshtein and A. V. Zelevinskii,Representations of the group Gl(n, F) where F is a nonarchimedean local field, Russian Mathematical Surveys31 (1976), 1–68.MATHCrossRefGoogle Scholar
  3. [C] P. Cartier,Representations of p-adic groups: a survey, inAutomorphic Forms, Representations, L-functions, Proc. Symposia Pure Math. vol. XXXIII—Part 1, American Mathematical Society, Providence, 1979.Google Scholar
  4. [Co] M. Cognet,Representation de Weil et changement de base quadratique, Bulletin de la Société Mathématique de France113 (1985), 403–457.MATHMathSciNetGoogle Scholar
  5. [GK] S. S. Gelbart and A. W. Knapp,L-indistinguishability and R groups for the special linear group, Advances in Mathematics43 (1982), 101–121.MATHCrossRefMathSciNetGoogle Scholar
  6. [HK] M. Harris and S. S. Kudla,Arithmetic automorphic forms for the nonholomorphic discrete series of GSp(2), Duke Mathematical Journal66 (1992), 59–121.MATHCrossRefMathSciNetGoogle Scholar
  7. [HKS] M. Harris, S. S. Kudla and W. J. Sweet,Theta dichotomy for unitary groups, preprint, 1994.Google Scholar
  8. [HST] M. Harris, D. Soudry and R. Taylor, l-adic representations associated to modular forms over imaginary quadratic fields I: lifting to GSp4(ℚ), Inventiones mathematicae112 (1993), 377–411.MATHCrossRefMathSciNetGoogle Scholar
  9. [HPS] R. Howe and I. I. Piatetski-Shapiro,Some examples of automorphic forms on Sp4, Duke Mathematical Journal50 (1983), 55–106.MATHCrossRefMathSciNetGoogle Scholar
  10. [JL] H. Jacquet and R. Langlands,Automorphic forms on GL(2), Lecture Notes in Mathematics114, Springer-Verlag, Berlin-Heidelberg-New York, 1970.MATHGoogle Scholar
  11. [K] S. S. Kudla,Splitting metaplectic covers of dual reductive pairs, Israel Journal of Mathematics87 (1994), 361–401.MATHMathSciNetGoogle Scholar
  12. [KR] S. S. Kudla and S. Rallis,A regularized Siegel-Weil formula: the first term identity, Annals of Mathematics140 (1994), 1–80.MATHCrossRefMathSciNetGoogle Scholar
  13. [La] T. Lam,The Algebraic Theory of Quadratic Forms, Benjamin, Reading, 1973.MATHGoogle Scholar
  14. [MVW] C. Moeglin, M.-F. Vigneras and J.-L. Waldspurger,Correspondances de Howe sur un corps p-adique, Lecture Notes in Mathematics1291, Springer-Verlag, Berlin-Heidelberg-New York, 1987.MATHGoogle Scholar
  15. [O] O. T. O'Meara,Introduction to Quadratic Forms, Springer-Verlag, Berlin-Heidelberg-New York, 1963.MATHGoogle Scholar
  16. [PSS] I. I. Piatetski-Shapiro and D. Soudry,L and ε factors for GSp(4), Journal of the Faculty of Science. University of Tokyo28 (1981), 505–530.MATHMathSciNetGoogle Scholar
  17. [R] S. Rallis,On the Howe duality conjecture, Compositio Mathematica51 (1984), 333–399.MATHMathSciNetGoogle Scholar
  18. [Ra] R. R. Rao,On some explicit formulas in the theory of Weil representation, Pacific Journal of Mathematics157 (1993), 335–371.MATHMathSciNetGoogle Scholar
  19. [S] H. Shimizu,Theta series and automorphic forms on Gl2, Journal of the Mathematical Society of Japan24 (1972), 638–683.MATHMathSciNetGoogle Scholar
  20. [SA] J. Soto Andrade,Representations de certains groups symplectiques finis, Supplément au Bulletin de la Société Mathématique de France55–56 (1978), 5–334, Thèse Sc. math., Paris-Sud, 1975.MathSciNetGoogle Scholar
  21. [So] D. Soudry,A uniqueness theorem for representations of GSO(6)and the strong multiplicity one theorem for generic representatons of GSp(4), Israel Journal of Mathematics58 (1987), 257–287.MATHMathSciNetGoogle Scholar
  22. [W] J.-L. Waldspurger,Demonstration d'une conjecture de duality de Howe dans le case p-adiques, p≠2, in Israel Mathematical Conference Proceedings2 (1990), 267–324.Google Scholar

Copyright information

© The Magnes Press 1996

Authors and Affiliations

  • Brooks Roberts
    • 1
  1. 1.Department of MathematicsUniversity of TorontoTorontoCanada

Personalised recommendations